Can Vitamin powder w/D3 cause sickness???

This forum is for urgent health concerns, where your beardie seems very ill and you need immediate help!

Can Vitamin powder w/D3 cause sickness???

Postby Alibby8874 » Fri Oct 02, 2020 7:58 am

I just introduced vitamin powder (ZooMeds reptivite w/D3) and sprinkled that and vacuum powder on the crickets... usually my (5 mth old) beardie will eat 40 or more within 10 mins and then eat a whole bowl of worms..with this new vitamin powder on them he only ate 10 and left a few still wondering the tank.. doesn’t care about them at all... then he went and laid on his hammock for the rest of the day and night... I did try n give him some water thinking maybe that would help... all it did was make him act really squirmy like a snake and was doing a weird squirmy rub on his hammock then fell asleep... then this morning.. tried the crickets again.. I could tell he was looking for food... again.. he only ate about 10... this time when I put the worms in he did eat like 10 of em.. then went straight back to his basking spot...
could this vitamin powder be making him sick?? This is the only new thing that has been introduced to him and before it.. he was acting very happy n healthy!!
Please help!! I know they are suppose to have vitamin powder, but what do I do if it makes him sick?
I didn’t realize it before until now, the calcium has D3 in it... so maybe it’s too much? Is there a way to wash the powder off the crickets because I powdered a BUNCH!
Alibby8874
Newbie Poster
 
Posts: 2
Joined: Fri Oct 02, 2020 7:47 am
- Advertisement -
- Advertisement -

Re: Can Vitamin powder w/D3 cause sickness???

Postby Claudiusx » Fri Oct 02, 2020 8:26 am

Hi there,

So are you using a multivitamin powder with d3 in it, or are you talking about a calcium powder with d3 in it?

Calcium with or without d3 should be given to a growing dragon 5 times a week.
A multivitamin 2x a week.

If you just started dusting with the powder, your dragon might just not be used to the different taste that the bugs have on them now with the powder.

If you are following the above recommendations on calcium and multivitamins, you should have no issues of the supplements causing sickness.

-Brandon
Follow along with all my beardies. Check out my thread here!: Claud's Crew
P.S. We have lots of pictures ;)
Click here if you use a Sunblaster fixture - IMPORTANT
User avatar
Claudiusx
Moderator
Moderator
 
Posts: 19386
Joined: Tue Jun 02, 2009 3:44 pm
Location: California

Re: Can Vitamin powder w/D3 cause sickness???

Postby Alibby8874 » Fri Oct 02, 2020 9:34 am

I just realized that the calcium HAS D3... the calcium powder I had been giving to him... the vitamin powder is what’s new... which also has D3...
I thought I could mix them, which is what I think may be turning his stomach?
I am going to definitely do it separately as you directed above...
hopefully he snaps out of this lathargic behavior...
Is there any advice I can get on rinsing off the already coated crickets? Lol so I can the powder them the right way!
I would hate to have all 50 go to waste!
Alibby8874
Newbie Poster
 
Posts: 2
Joined: Fri Oct 02, 2020 7:47 am

Re: Can Vitamin powder w/D3 cause sickness???

Postby Drache613 » Fri Oct 02, 2020 11:36 pm

Hello,

As Cooper suggested, try giving them separate. Since the Reptivite has D3 in it, give that
one only 1 time per week. I would get a calcium without D3 to use separately so that he
doesn't get overloaded.
Which UVB light do you use?
I am not if you can rinse the crickets off, but you can try! Maybe mist them very lightly with
a tepid water to see if it helps it to come off.

Tracie
User avatar
Drache613
Moderator
Moderator
 
Posts: 40660
Joined: Fri Feb 10, 2006 9:33 pm
Location: May, Texas
- Advertisement -
- Advertisement -


Return to Beardie ER

Who is online

Users browsing this forum: No registered users